When

Thursday, March 9, 2023 at 6:00 PM EST
-to-
Saturday, March 11, 2023 at 4:00 PM EST

Add to Calendar

Where

Hilton Garden Inn - College Town

30 Celebration Dr
Rochester, NY 14620

Event Address Map
Driving Directions

Contact

Sharon Chiumento
STEP Council of the Genesee
sharon.chiumento@stepcouncil.org

STEP Conference 2023

The 2023 STEP Conference will be held at Hilton Garden Inn at Collegetown on 3/10-3/11 with preconference on 3/9. There will be plenary sessions with Dr Jeremy Cushman, Dr Maia Dorsett, Drs Art Cooper, Elizabeth Murray & Elise Vanderjagt, & Mark Strzyzynski as well as an interesting variety of EMS workshops and fire-specific presentations.

* Required information

Personal Information

  • *
  • *
  • *
  • *
  • Certification/License Level (if applicable)

  • Promo Code

    Apply
  • Fee

    Type Fee
    • $210.00 after Wednesday, March 1, 2023
    $205.00
    • $135.00 after Wednesday, March 1, 2023
    $130.00
    • $135.00 after Wednesday, March 1, 2023
    $130.00
    $130.00
    $70.00
    $70.00
    $60.00

Badge Information

  • *
  • Certification/License Level (if applicable)

Sessions

Item Qty. Max Limit Price

Thursday Preconference 6:00-10:00pm -- NYS Core Content (select here to add to conference above)

Paramedic Instructor and NYS CIC, Robert Breese, will conduct a core content session which will be tailored to the needs of participants. He will cover requested topics at a level that will suit educational standards for both ALS and BLS providers. NYS EMS CME 4 hr [content credit will be determined based on final content]

1 $60.00 each

Friday STEP Conference: 7:30-9:00 am Welcome Breakfast

Enjoy a full hot breakfast buffet to start off the STEP Conference festivities - included in your admission. Please indicate below which type of meal you would like or leave blank if you will not be attending so we can get an accurate meal count.

Select up to 1

1 Free
1 Free
1 Free

9:00-10:30am Fri AM Plenary: What's Up Doc!!

Dr Jeremy Cushman, who is the EMS Medical DIrector for the Monroe-Livingston region and an emergency physician at URMC will be presenting an overview of current topics in EMS. Dr Cushman also plays an integral role in developing protocols and in other issues as a member of the State Emergency Medical Advisory Committee (SEMAC). NYS EMS CME credit: 1.5 hr Preparatory (EMS Systems)

1 Free

11:00-12:00 Fri AM: ACES - Adverse Childhood Experiences

Adverse Childhood Experiences and associated traumas can follow children through their entire life and affect not only their mental health, but their physical health as well. Join Amy Eisenhower from NYS DOH Bureau of EMS to learn what ACEs are and the role EMS fills in the protection of these patients. NYS EMS CMS credit: 1 hr Pediatrics or Behavioral Health

1 Free

11:00-12:00 Fri AM: Community Paramedicine

Mindi Meath, EMT-P, CP-C, CCEMT-P and CEO/Training Center Coordinator at Upstate NY Life Support Training will talk about the expanding role of community paramedicine and how it relates to public health as well as to EMS operations. NYS EMS CME credit: 1 hr EMS Systems

1 Free

11:00-12:00 Fri AM: Incident Command & NIMS

Since National Incident Management System(NIMS) began 20 yr ago, incident command & control training for the fire service has declined dramatically in part due to false understanding that NIMS is Incident Command training. It was not the intention of NIMS to replace incident command training for the fire service, but to standardize the system by which agencies manage emergency incidents. Todd Smith presents methods of using NIMS principles to implement incident command. NYS EMS CME credit: None

1 Free

12:00-1:00 PM Fri Lunch

Enjoy a hot buffet lunch and the chance to network with other conference attendees - included in your admission. Please indicate below which type of meal you would like or leave blank if you will not be attending so we can get an accurate meal count.

Select up to 1

1 Free
1 Free
1 Free

1-2:30 pm Fri Plenary: Diagnostic Errors in EMS

Dr Maia Dorsett, MD PhD FAEMS FACEP, Assistant Professor of Emergency Medicine at URMC and EMS medical director for several agencies will talk about diagnostic errors in EMS and how they can be avoided. NYS EMS CME credit: 1.5 hr Preparatory (EMS Systems)

1 Free

3:00-4:00 Fri PM: Geriatric Pharmacology

Michael Henry R.Ph from URMC and a consultant at the Highland of Brighton will discuss the issues that arise in older adults with all of the medications they are taking and the side effects they may cause. NYS EMS CME credit: 1 hr Pharmacology or Geriatrics

1 Free

3-4:00 Fri PM: “Kenny! Where’s your Woobie?” - Hypothermia in the Trauma Patient.

Paramedic Adam Opplinger from Kessler Trauma Center at URMC will be discussing the effects of hypothermia in trauma patients and how it affects their physiological responses. NYS EMS CME credit: 1 hr Trauma (Environmental Emergencies)

1 Free

3:00-4:00 Fri PM: Modern Fire Service Leadership

George "Skip" Dorgan who had multiple years of service as chief or asst chief will be presenting on Modern Fire Service Leadership. The class discusses the challenges of modern fire service from the fire officer's point of view. The presentation will discuss leadership challenges and present head-on methods for meeting those challenges. It will also demonstrate methods of doing more with less and adapting operations to meet current environment shortfalls. NYS EMS CME credit: None

1 Free

Saturday STEP Conference - 7:30-9:00 Registration/STEP Awards Breakfast

Enjoy a hot buffet breakfast (included in your admission). Please indicate below which type of meal you would like or leave blank if you will not be attending so we can get an accurate meal count.

Select up to 1

1 Free
1 Free
1 Free

9-10:30 Sat AM Plenary: Pediatric Agitation

Dr Elise VanderJagt, Dr Elizabeth Murray from Golisano Children's Hospital and Dr Arthur Cooper from Harlem Hospital in NYC will discuss the new focus on working with agitated children and teens or who are having a mental health issue. Discussion will include de-escalation techniques for this pediatric population. NYS EMS CME Credit: 1.5 hr Pediatrics or Behavioral Health

1 Free

11-12:00 Sat AM: Bias & Aging in Health Care

Diane Morrison, a nurse practioner in Adult Health for URMC will discuss how our perceptions of older adults may affect assessment and treatment of this vulnerable population. NYS EMS CME credit: 1 hr Geriatrics

1 Free

11-12:00 Sat AM: Rescue Task Force

In a world where mass violence is seemingly commonplace in educational facilities, work places, and mass public gathering spaces, EMS, fire and police are being called upon to respond to these events in a way that will preserve as much human life as possible. Join Amy Niespodzinski from Rochester FD to learn how a multidisciplinary approach is taking hold to respond to these incidents with an overview of Rescue Task Force (RTF). NYS EMS CME credit:1hr Trauma Overview or Operations

1 Free

11-12:00 Sat AM: Fireground Sizeup

Todd Smith will present a procedure for conducting fireground size-up and communicating the on-scene report. Participants learn the concept of Primary and Secondary size-up of the components of an initial fireground assessment. This class is interactive, with multimedia presentations and a workshop that includes fire simulation scenarios. The course concludes by participants applying the course's concepts to scenarios using computer-generated fireground simulation. NYS EMS CME credit: None

1 Free

12-1:00 PM Lunch

Enjoy a hot buffet lunch and the chance to network with other conference attendees - included in your admission. Please indicate below which type of meal you would like or leave blank if you will not be attending so we can get an accurate meal count.

Select up to 1

1 Free
1 Free
1 Free

1-2:30 Saturday PM Plenary: "What..Wait..What the heck just happened?"

An extremely interactive, rapid fire, class driven discussion of real world non fire ground problems or “opportunities” modern fire service leaders and first responders may face. We will critique actual responses to improve your non-fire ground critical decision making process. This plenary will be presented by Mark Strzyzynski Retired Fire Chief Henrietta Fire District NYS CME Credit: 1.5 hr Operations

1 Free

3-4:00 Sat PM: Pulmonary Hypertension & CHF

Peter Bonadonna EMT-P has been evaluating pulmonary hypertension in CHF patients in their homes through a program at Rochester Regional Health. He will discuss the assessment and treatment of patients with pulmonary hypertension and congestive heart failure including some of the recent innovations in treatment. NYS EMS CME credit: 1 hr Medical (Cardiology)

1 Free

3-4:00 Sat PM: Rise of the Machines: Man in Machine/Machine in Man

Bill Hallinan, RN, Chief Terry Brown and Asst Chief Jake Bromage will discuss a systematic approach to both rural, and urban rescues involving agricultural, recreational and commercial machinery. This presentation will include care for amputated limbs and communication strategies with the trauma center. NYS EMS CME credit: 1 hr Trauma (Musculoskeletal Injuries)

1 Free

3-4:00 Sat PM: Fire Attack, where to put the water!

This session will be a look at proper line and stream placement to maximize your fire response and will be presented by Tom May Retired Deputy Chief Rochester Fire Department NYS EMS CME credit: none

1 Free
$9,999.99

Payment

Payment Method

  • Please make check payable to:
    STEP EMS
    PO Box 18023
    Rochester, NY 14618

Payment Summary


Yes, I would like to receive your email newsletters

Register